MAUDE Adverse Event Report: STRYKER TRAUMA KIEL REAMER SHAFT, AO FITTING BIXCUT Ø8,0X448 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL REAMER SHAFT, AO FITTING BIXCUT Ø8,0X448 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 0226-3000S
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported to ansm under ref number r(b)(4) the following incident: "date occurred:(b)(6) 2021.Incident description: presence of a piece of plastic at the end where the boring olives should be positioned.Risk of leaving plastic in the femoral diaphysis during reaming.The offending reamer was not used on the patient: another reamer was opened.The incriminated reamer is available for expertise upon request from the laboratory to the material safety officer.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
The customer reported to (b)(6) under (b)(4) the following incident: "date occurred:(b)(6) 2021.Incident description: presence of a piece of plastic at the end where the boring olives should be positioned.Risk of leaving plastic in the femoral diaphysis during reaming.The offending reamer was not used on the patient: another reamer was opened.The incriminated reamer is available for expertise upon request from the laboratory to the material safety officer.".
 
Additional Manufacturer Narrative
Please note corrections to section h6 (device code).The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the received im reamer shaft revealed a disfigured and deformed grommet at the distal end.The damage looks to have occurred during the insertion of the grommet.Overall, the shaft looks relatively damage free.It was also observed that the grommet was undamaged around the clamping points.All of this confirms that the device couldn't be used at all in the surgery and hence it is an out-of-box failure.A review of the labeling did not indicate any abnormalities.Protruded grommets are known from previous complaints; a nc was initiated in october 2012 and actions were implemented in november 2012.The insertion tool was changed, and the process was updated.The returned reamer shaft was manufactured in january 2021, after the actions were implemented.In the current case, it could be identified that the grommet was not inserted correctly during manufacturing.Therefore, a new nc has been initiated to address the issue.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The customer reported to ansm under ref number: (b)(4) the following incident: "date occurred: on (b)(6) 2021.Incident description: presence of a piece of plastic at the end where the boring olives should be positioned.Risk of leaving plastic in the femoral diaphysis during reaming.The offending reamer was not used on the patient: another reamer was opened.The incriminated reamer is available for expertise upon request from the laboratory to the material safety officer.".

Brand Name
REAMER SHAFT, AO FITTING BIXCUT Ø8,0X448 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13388720
Report Number0009610622-2022-00034
Device Sequence Number11995715
Product Code LXH
UDI-Device Identifier07613153281641
UDI-Public07613153281641
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number0226-3000S
Device Catalogue Number02263000S
Device Lot NumberK026492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown